Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Emergencies and Crises » Plan B Twice in One Month Affects on Ovulation

 - UBBFriend: Email this page to someone!    
Author Topic: Plan B Twice in One Month Affects on Ovulation
hannieb
Neophyte
Member # 109029

Icon 1 posted      Profile for hannieb     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi! I just have a question about the affects that taking Plan B twice in one month will have. At the end of November, I experienced a condom failure. 10 hours later I got Plan B and after one stressful week, I got my period 3 days early (not that I was complaining). It was definitely a period and took as long/was as painful as my normal periods. On Day 9 of my next cycle, the condom failed again (it has to do with using an improper size and after this, I'm definitely going on birth control because this is way too much stress to handle). I took Plan B 11 hours later just to be safe but now, I'm still really worried.

I started to experience something like spotting today day 17 of my cycle. I cannot tell if it's going to become a period or not right now. I know that spotting often happens when you take Plan B but deep down, I can't stop worrying that somehow I ovulated immediately after my period and this is implantation bleeding. Could Plan B cause this irregularity? I usually cannot pinpoint the exact day when I ovulate but I have been able to tell the general area based on increased cramping and I did not experience that at all during that time. I was just wondering how real of a concern this is? Or am I just driving myself crazy?

Posts: 3 | Registered: Dec 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Hannieb and welcome to Scarleteen,

One of the side effects of Plan B that some people experience is an alteration to their menstrual cycle. The cycle can get a little wonky for a few months after taking Plan B and that can include periods that are earlier or later than usual, cramping or spotting at different times, and other similar changes. These side effects aren't anything to worry about and usually subside after 2 or 3 months.

Here's some more information:

Emergency Contraception (Plan B or the Morning-After-Pill)

Do you need any help with improving condom use? If so, this might be of assistance: Condom Basics: A User's Manual

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
hannieb
Neophyte
Member # 109029

Icon 1 posted      Profile for hannieb     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi! Thank you for the resources. It turns out that this spotting has continued into something like the beginning of my period but it's been kind of light which has been a little bit of a cause for alarm. There's definitely new blood and clots but mixed in with some old blood. Does this sound like it's actually my period? I guess it would make sense for it be light since my last period ended 12 days ago but I'm still a little concerned.
Posts: 3 | Registered: Dec 2013  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post   Reply With Quote 
Implantation bleeding is very rare, and when it does happen it is very light. So, it does not sound like implantation bleeding is a concern here. It is much more likely that you are simply looking at irregular bleeding caused by the Plan B.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9181 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3